Ear Infection

Discussion in 'Support' started by DebInAustralia, Sep 17, 2014.

tinnitus forum
    1. DebInAustralia

      DebInAustralia Member Benefactor Team Research

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      hi all,

      Im looking for some positive thoughts.

      I was doing well re habituation, but am in the throes of another external ear infection and my t seems to have worsened? actually, im not entirely sure its worse or im more focused on it as a result of having some conductive hearing loss/muffled hearing etc......Im not sure its worsened as a result of further hearing loss, or because of the abs or infection or all three? I was inititally prescribed NEOMYCIN drops, which I later find out is highly toxic. I used this for one day before discontinuing. The t seemed louder before I started any of the abs so maybe its the effect of the infection/stress? Back in panic mode!

      I was really worried about taking abs, but in the end was forced to take something. I agreed to take Keflex (as I have a penicillin allergy). Along with this, I have been taking antioxidants and probiotics.

      sorry for my rant. im sure ill be fine, but at the moment, im not feeling as positive as I was previously and would really appreciate some positive thoughts.

      thanks
      debx
       
      • Like Like x 1
      • Hug Hug x 1
    2. attheedgeofscience
      Uninvolved

      attheedgeofscience Member Hall of Fame

      Location:
      Denmark
      Tinnitus Since:
      Childhood
      Cause of Tinnitus:
      Head Injury
      Ear canal, I assume...? I would still classify this as otitis media or infection of the middle ear.

      The first thing any doctor will do is examine the eardrum to see if the eardrum is intact. If so, I doubt that the ototoxicity of any eardrops is particularly relevant. But... I also admit that the "verdict" on this very specific subject is still not 100% settled.

      I doubt the loudness increase is due to damage of your inner ear. Probably due to the infection itself (and the muffled hearing).

      What would I do myself for ear infections? I would use eardrops as prescribed by the doctor (possibly double dose on day 1), and use it for three days. After this the body will be able to take over.

      You need to find out what is causing your re-occuring infections. A common underestimated culprit is not drying up your ear canals after a shower. Moisture and warmth provides the perfect breeding ground for bacteria. Remove moisture after a shower by using the tip of your fingers gently. My suggestion.
       
      • Informative Informative x 1
      • Creative Creative x 1
    3. ampumpkin
      Amused

      ampumpkin Member Benefactor

      Location:
      Montreal
      Tinnitus Since:
      Onset: 12/2007 Increase: 04/2014
      Cause of Tinnitus:
      2007: Meds(Antidepressant) 2014: Meds(Antibiotics)
      NEOMYCIN: OTOTOXIC... stay away from it!!!

      My T increase is due to clarythroMYCIN.

      -MYCIN = ototoxic!!
       
      • Like Like x 1
      • Informative Informative x 1
    4. Marlene
      English

      Marlene Member Benefactor

      Location:
      Poole Dorset England
      Tinnitus Since:
      July 1996
      Cause of Tinnitus:
      Bacterial virus
      Hi Deb ,I get lot of ear infections ,only thing I do to reduce inflammation is to put a cold compress on the ear .That does take it down pain wise .Ive made a note to those ear drops ,won't get caught out with them .
      Amazing what you find out ,as to meds to avoid .Dr give you these then your left suffering the after mayhem
      Think mines due to Eustachian tubes infecteted ,had this a lot in past few months ,I get balance issue with it ,that in turn raises up my anxiety levels .Does your outer ear feel hot ,I also get a swollen ear lobe .Ring any bells with you .
       
    5. Grace
      No Mood

      Grace Member

      Tinnitus Since:
      11/14/2013
      Has anyone ever had a mycin drug without problems???? Im alergic to the cillins and thats all any doc would prpbably give me for any issue in the future... Idk what else to ask for. Is there other stuff out there besides mycin drugs that arent ottotxic to treat like infections or sickness??!!!!!! Cause my doc is stubborn.
       
      • Like Like x 1
    6. ampumpkin
      Amused

      ampumpkin Member Benefactor

      Location:
      Montreal
      Tinnitus Since:
      Onset: 12/2007 Increase: 04/2014
      Cause of Tinnitus:
      2007: Meds(Antidepressant) 2014: Meds(Antibiotics)
      geez, I don't know @Grace...

      but always remember that your friend ampumpkin from Canada had a huge T increase due to a -mycin antibiotics... f you can try to avoid it, please do.
       
    7. Grace
      No Mood

      Grace Member

      Tinnitus Since:
      11/14/2013
      What do i do if i would get strep throat.. Or a bladder infection or STI or something that you would normally need antibiotics for.. Can you die avoiding them or not taking them or is there natural ways to get rid of most things? Really freaks me out...
       
      • Like Like x 1

Share This Page

Loading...
Similar Threads
  1. Nightsky27
    Replies:
    1
    Views:
    130
  2. ibeca
    Replies:
    3
    Views:
    425
  3. Logan
    Replies:
    17
    Views:
    571
  4. bwspot
    Replies:
    1
    Views:
    453
  5. TheLetterA
    Replies:
    1
    Views:
    691
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.